Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have TB in large intestine. Prescribed Rcinex, Ethambutol, Oflin and Benadon. Are the medicines good?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
my father has been diagnosed with TB in large intestine today and doctor has prescribed below medicines.. I just want to confirm if the medicines are good. I have been reading about these medicines from last few hours.
Doc said that TB is detected a yr late so I guess thats why dosages r high. My father lost appetite 20 days ago and since then he has not been eating has lost approx 9 kgs.
R-CINEX 900MG(600 +300)
Posted Sat, 8 Sep 2012 in Medicines and Side Effects
Answered by Dr. Hema Yadav 1 hour later
Thanks for posting your query.
Yes the antitubercular treatment for intestinal tuberculosis usually is a 6-9 month course of antitubercular drugs like isoniazid , rifampin , pyrazinamide and ethambutol of which first two months are intensive phase treatment with all drugs and later on continuation phase with mainly isoniazid and rifampin .
The drug Rcinex is a combined capsule and contains 600 mg of rifampin and 300 mg of isoniazid . The doses for all the medicines listed are appropriate as dose depends on weight and clinical severity of illness.
Benadon Contains pyridoxine which is a vitamin given along with antitubercular treatment to minimize the sideffects .
Oflin containing ofloxacin is usually not a first line antitubercular drug but is an effective antibiotic against intestinal infection.
However in resistant cases or special conditions it is a second line treatment used for intestinal tuberculosis .
Since your father is a diabetic , smoker and alcoholic his immunity must be quite compromised causing him to catch the tuberculosis infection.
The weight loss and loss of appetite are a known feature of tuberculosis and will resolve within months of starting the treatment.
However for the faster recovery you should maintain his blood sugar in control as per his doctors advise , avoid smoking and alcohol and start him on a nutritious diet XXXXXXX in fruits vegetables , milk etc.

The medications listed do have many sideffects like any other brand of antitubercular drugs for eg stomach upset, liver toxicity , joint pains , red urine etc but the benefit of treating tuberculosis weighs much more than the risk of minor sideffects.
Hence please do not miss any dose or stop treatment without your doctors advice .
In case your father has intolerable sideffects like vomiting rash , vision disturbances etc then consult his doctor promptly for supportive treatment of the same .

Please do not worry , Tuberculosis is a completely curable illness if appropriate treatment is completed successfully as per doctors advice.
Hope your father has a speedy recovery.
Hope I have answered your query .
Kindly accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor